Alert archive / Pennsylvania / River Flood Warnings in 2018
River Flood Warning 45, NWS State College, PA
NWS State College, PA issued this river flood warning at Aug 14, 2018, 3:21 PM EDT for Lycoming County, Sullivan County, Pennsylvania. It took effect at Aug 14, 2018, 8:00 PM EDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2018, 3:21 PM EDT (19:21 UTC)
- In effect from
- Aug 14, 2018, 8:00 PM EDT
- Expired
- Aug 14, 2018, 5:12 PM EDT
- In force
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lycoming County, PA, Sullivan County, PA
The radar
The State College radar (KCCX), 110 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Loyalsock Creek at Loyalsockville (LOYP1).
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01552000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
070
WGUS41 KCTP 141921
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
...The National Weather Service in State College, PA has issued a
flood warning for the following rivers in Pennsylvania...
Loyalsock Creek At Loyalsockville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued later this evening.
&&
PAC081-113-150600-
/O.NEW.KCTP.FL.W.0045.180815T0000Z-180815T0600Z/
/LOYP1.1.ER.180815T0000Z.180815T0000Z.180815T0000Z.NO/
321 PM EDT Tue Aug 14 2018
The National Weather Service in State College, PA has issued a
* Flood Warning for
The Loyalsock Creek At Loyalsockville
* from this evening to late tonight...or until the warning is
cancelled.
* At 3 PM Tuesday the stage was...11.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise to near flood stage this evening.
* At 12.0 feet...Several residences are affected by high water
levels.
&&
LAT...LON 4147 7671 4139 7669 4132 7690 4124 7691
4125 7695 4135 7693
$$2 follow-up statements
443
WGUS41 KCTP 141941
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
341 PM EDT Tue Aug 14 2018
Loyalsock Creek At Loyalsockville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued late this evening.
&&
PAC081-113-150600-
/O.CON.KCTP.FL.W.0045.180815T0000Z-180815T0600Z/
/LOYP1.1.ER.180815T0000Z.180815T0000Z.180815T0000Z.NO/
341 PM EDT Tue Aug 14 2018
The Flood Warning continues for
The Loyalsock Creek At Loyalsockville
* from this evening to late tonight...or until the warning is
cancelled.
* At 4 PM Tuesday the stage was...11.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise to near flood stage this evening.
* At 12.0 feet...Several residences are affected by high water
levels.
&&
LAT...LON 4147 7671 4139 7669 4132 7690 4124 7691
4125 7695 4135 7693
$$175
WGUS81 KCTP 142112
FLSCTP
Flood Statement
National Weather Service State College PA
512 PM EDT Tue Aug 14 2018
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
Loyalsock Creek At Loyalsockville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
&&
PAC081-113-142142-
/O.CAN.KCTP.FL.W.0045.000000T0000Z-180815T0600Z/
/LOYP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
512 PM EDT Tue Aug 14 2018
The Flood Warning is cancelled for
The Loyalsock Creek At Loyalsockville.
* At 5 PM Tuesday the stage was 11.1 feet and falling.
* Flood stage is 12.0 feet.
* The river crested below flood stage at 11.7 feet and will
continue falling to 4.9 feet by Thursday morning.
* At 11.0 feet...High water prevents access to several homes adjacent
to the creek.
&&
LAT...LON 4147 7671 4139 7669 4132 7690 4124 7691
4125 7695 4135 7693
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Aug 14, 2:32 PM EDT, 49 minutes earlier.
Area forecast discussion, Aug 14, 2:32 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service State College PA 232 PM EDT Tue Aug 14 2018 .SYNOPSIS... A slow moving upper level low pressure system over northeast Pennsylvania this afternoon will reach Boston by daybreak Wednesday. As the low moves away, showers will decrease and end by late tonight. A ridge of high pressure will move east from the Ohio valley and crest over the region Wednesday into Thursday morning, accompanied by dry weather, light wind, and temperatures about 5 degrees above normal both Wednesday and Thursday. A weak cold front will arrive late in the week. && .NEAR TERM /THROUGH TONIGHT/... Flooding threat persists across northeast PA into this evening, withi ongoing flooding and additional heavy downpours tracking across the region as daytime diurnal heating and spiraling upper low combine to enhance shower and isolated tstorm activity across NE PA and south central NY this afternoon and evening. Overall flood threat is slowly decreasing across the central mountains where rainfall rates have decreased and showers are tracking along at a good clip in the moderate NW flow on the backside of the upper low which is now approaching the Catskills. Still given very wet ground and moderate rainfall rates, renewed flooding is still a threat this afternoon into the central mountains, but not nearly as great as Monday when storm motions were nearly non existent. Across the far northeast, flooding is ongoing from additionally heavy overnight and morning rainfall, and Sullivan County remains in serious flooding at this time. Watching Lycoming County creeks closely, particularly Loyalsock Creek which is now forecast to crest near flood stage this evening. This area will continue to be the main focus through this evening as the upper low slowly exits the region. Upper low continues to slowly lift newd to the Hudson Valley later tonight leading to decreasing areal coverage and intensity of showers by late tonight. Latest HRRR shows only isolated shower activity over my area after 03-04z...and deep layer moisture drops off nicely by late tonight. Any partial clearing yielded from this drying will be offset by moist ground and near calm air to produce areas of dense valley fog late tonight/early Wed morning. Min temps will still be near to slightly above normal for tonight - in the upper 50s NW to low and mid 60s elsewhere. && .SHORT TERM /WEDNESDAY/... A brief respite from the wet weather occurs Wednesday, with models continuing to weaken and lift the upper low to the east. A period of dry weather will result thanks to a flattening ridge aloft sliding across the region. Still, there may be just enough deep layer moisture combined with anomalously wet sfc conditions and ridgetop heating to fire an isolated shower or thunderstorm across the far north and east, and will mention shra OR tsra wording from 18z to 00z Wed aftn/eve. Most areas will have a most welcome dry day. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... The respite in the rain will be short lived as a new upper trough/weak cold front is slated to approach the area Thursday and Friday. In fact the models have a pair of upper shortwaves that translate into several more days of at least scattered showers and thunderstorms, mainly from later Thursday through Saturday. Drier weather should arrive for Sunday, but the overall pattern looks to remain unsettled as the medium range guidance favors and eastern trough and western ridge pattern through at least the middle of next week. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... The upper low that has been affecting the region with frequent downpours and airport restrictions will continue to slowly move NEWD today through NY state, allowing drier air to gradually work into the region. Convection will continue to swirl SE across the area this afternoon, but conditions will improve later today as the low pulls away and we lose the heating of the day. We are marginally unstable so a thunderstorms will be possible in areas where the sun can pop out for a while, but confidence is too low to include in TAFs at this time. A break in the precip will start tonight, but we anticipate ceiling/viz restrictions to develop with the very wet ground leading to a fair amount of fog. .Outlook... Wed...AM fog. Otherwise no six wx. Thu-Sun...AM fog. Otherwise, scattered showers/tstms will bring local restrictions. && .CLIMATE... *** WETTEST SUMMER IN STATE COLLEGE *** With today's rain, the State College COOP weather station at PSU has 20.35", which makes it the wettest summer on record. The old record was 19.83" in 2003. Williamsport so far has 21.70" of rain making it the 2nd wettest summer. The wettest was 1972 with 22.33". Harrisburg so far has 19.43" of rain making it the 3rd wettest summer. The wettest was 1972 with 23.33". Altoona so far has 14.59" of rain making it the 9th wettest summer. The wettest was 1972 with 17.77". For ease of record keeping, the meteorological summer runs from June 1st through August 31st. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 PM EDT this evening for PAZ012-018- 019-024>028-037-041-042-045-046-049>053-058. && SYNOPSIS...Lambert NEAR TERM...DeVoir/Lambert SHORT TERM...DeVoir/Fitzgerald/Lambert/Tyburski LONG TERM...La Corte/Lambert AVIATION...DeVoir/La Corte CLIMATE...
Hazardous weather outlook, Aug 14, 4:05 AM EDT, 11 hours 16 minutes before
Hazardous Weather Outlook National Weather Service State College PA 405 AM EDT Tue Aug 14 2018 PAZ004>006-010-011-017-033>036-056-057-059-063>066-150815- Warren-McKean-Potter-Elk-Cameron-Clearfield-Somerset-Bedford-Fulton- Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- 405 AM EDT Tue Aug 14 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ012-018-019-024>028-037-041-042-045-046-049>053-058-150815- Northern Clinton-Northern Centre-Southern Centre-Cambria-Blair- Huntingdon-Mifflin-Juniata-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Schuylkill- 405 AM EDT Tue Aug 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay reports of heavy rain and flooding to the National Weather Service in State College, PA. Lambert
In the hours before
Special weather statement, Aug 14, 10:36 AM EDT, 4 hours 45 minutes before
Special Weather Statement National Weather Service State College PA 1036 AM EDT Tue Aug 14 2018 PAZ018-019-025>027-045-141845- Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin- Southern Clinton- 1036 AM EDT Tue Aug 14 2018 ...WETTEST SUMMER IN STATE COLLEGE... So far today the State College COOP weather station at PSU has reported more than one inch of rain. This pushes their summer total to 20.35", which makes it the wettest summer on record. The old record was 19.83" in 2003. Rain continues as of late morning so this total will continue to grow. A remarkable feature of the relentless heavy rain so far this summer, we have had no contributions from tropical cyclones. In addition, consider we are just approaching the half way point of August so we will have many more chances at more rain. Many smaller streams and creeks are reported out of their banks so use caution if you are traveling around Central Pennsylvania today. La Corte
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:22 PM EDT | Areal Flood Advisory | CTP | Juniata, Perry | 113 min |
| Aug 13, 10:22 PM EDT | Areal Flood Warning | CTP | Columbia, Schuylkill | 9 hr |
| Aug 14, 3:03 AM EDT | Areal Flood Advisory | CTP | Cambria | 117 min |
| Aug 14, 3:57 AM EDT | River Flood Warning | CTP | Dauphin | 66 hr |
| Aug 14, 4:20 AM EDT | Areal Flood Advisory | CTP | Blair | 115 min |
| Aug 14, 5:46 AM EDT | Areal Flood Advisory | CTP | Centre, Huntingdon, Mifflin | 3 hr |
| Aug 14, 6:19 AM EDT | Areal Flood Warning | CTP | Sullivan | 3 hr |
| Aug 14, 6:41 AM EDT | Flash Flood Warning | CTP | Lycoming, Sullivan | 3 hr |
| Aug 14, 8:08 AM EDT | Areal Flood Advisory | CTP | Centre, Clinton, Lycoming, Northumberland, Union | 3 hr |
| Aug 14, 9:42 AM EDT | Areal Flood Warning | CTP | Sullivan | 9 hr |
| Aug 14, 9:47 AM EDT | River Flood Warning | CTP | Columbia | 55 hr |
| Aug 14, 9:47 AM EDT | River Flood Warning | CTP | Columbia, Montour, Northumberland, Union | 56 hr |
| Aug 14, 2:11 PM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Montour, Northumberland, Schuylkill, Tioga | 3 hr |
Nearby
River Flood Warnings in Pennsylvania, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.